Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 93, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 8, 2005, 12:52 AM CDT for Val Verde County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2005, 12:52 AM CDT (05:52 UTC)
- Expired
- May 8, 2005, 1:41 AM CDT
- In force
- 49 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 137 km from the middle of the area, began a volume at 05:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 5.9 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1320 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 080552
SVREWX
TXC465-080645-
/O.NEW.KEWX.SV.W.0093.050508T0552Z-050508T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1252 AM CDT SUN MAY 8 2005
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
VAL VERDE
* UNTIL 145 AM CDT
* AT 1251 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 26
MILES SOUTH OF PANDALE...AND MOVING NORTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE JUNO.
LAT...LON 3022 10173 2991 10171 2981 10155 2984 10079
3024 10086
$$1 follow-up statement
000
WWUS54 KEWX 080641
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
138 AM CDT SUN MAY 8 2005
TXC465-080648-
/O.CAN.KEWX.SV.W.0093.000000T0000Z-050508T0645Z/
VAL VERDE TX-
138 AM CDT SUN MAY 8 2005
...THE SEVERE THUNDERSTORM WARNING FOR VAL VERDE COUNTY IS
CANCELLED...
THE THUNDERSTORM WARNING FOR NORTHERN VAL VERDE HAS BEEN CANCELLED.
THE STRONG THUNDERSTORM CONTINUES TO MOVE NORTHEAST AT 30 MPH...WITH
THE GREATEST THREAT BEING GUSTY WINDS AND LOCALLY HEAVY RAINFALL.
LAT...LON 3022 10173 2991 10171 2981 10155 2984 10079
3024 10086
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 8:15 PM CDT, 4 hours 37 minutes earlier.
Area forecast discussion, May 7, 8:15 PM CDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 815 PM CDT SAT MAY 7 2005 .UPDATED DISCUSSION... THE ONGOING WEATHER TREND FOR SOUTH CENTRAL TEXAS OVER THE PAST FEW WEEK HAS BEEN A DRY FORECAST. THIS TREND DOES NOT APPEAR TO BE CHANGING WITH THE ONE EXCEPTION OF TONIGHT AND TOMORROW. THE LATEST MODEL GUIDANCE (THE GFS)...CONTINUES TO KEEP THE REGION SOMEWHAT DRY WITH ONLY MINIMAL CHANCES OF RAIN THROUGH THE 192 HOUR FORECAST CYCLE. FOR TONIGHT AND TOMORROW...A MID LEVEL SHORTWAVE IS CURRENTLY MOVING ACROSS THE DESERT SOUTHWEST AND WILL MOVE EAST ARRIVING TONIGHT AND TRANSVERSING THE COUNTY FORECAST WARNING AREA DURING THE DAY. CHANCES OF RAIN INCREASE FROM THE 20S-30S TO 40S-60S BY TOMORROW AFTERNOON. THIS ALSO COINCIDES WITH THE LATEST DAY TWO SEVERE STORMS OUTLOOK FROM SPC INDICATING THE REGION IS IN A SLIGHT RISK CATEGORY. THE MAIN THREAT BEING FROM LARGE HAIL AND DAMAGING WINDS. SURFACE DEW-POINTS HAVE INCREASED NOTICEABLE...FROM THE 40S-50S INTO THE 60S WITH THE HIGHER READING OVER THE CENTRAL SECTIONS OF TEXAS. THE WEST TEXAS DRYLINE HAS MOVED EAST OVER THE PAST 12 HOURS AND IS LOCATED JUST WEST OF THE RIO GRANDE PLAINS REGION. THUNDERSTORM DEVELOPMENT ALONG THE DRYLINE HAS RESULTED IN A SEVERE THUNDERSTORM WATCH FOR PORTIONS OF WEST CENTRAL AND SOUTHWEST TEXAS UNTIL 2AM. ADDITIONAL THUNDERSTORM DEVELOPMENT IS ANTICIPATED LATER TONIGHT DUE TO THE INCREASED LOW LEVEL MOISTURE AND APPROACHING SHORTWAVE. HAVE UPDATED THE CURRENT FORECAST TO BRING IT MORE INLINE WITH CURRENT OBSERVATIONAL AND SATELLITE DATA TRENDS. WILL ISSUE UPDATED FORECAST SHORTLY && .PREV DISCUSSION... POTENT MID LEVEL SHORTWAVE TROUGH CURRENTLY MOVING SOUTHEAST ACROSS NW MEXICO AND THE DESERT SW WILL CONTINUE EAST OVERNIGHT AND DESTABILIZE THE ATMOSPHERE OVER CENTRAL TEXAS. AT THE SURFACE...DEWPOINT TEMPS ARE ALREADY IN THE MID 60S AND WILL BE INCREASING OVERNIGHT INTO THE UPPER 60S...WITH PLENTY OF LOW LEVEL MOISTURE AVAILABLE TO FUEL CONVECTION. THUNDERSTORMS CURRENTLY FIRING ALONG THE DRYLINE WILL LIKELY DIMINISH BEFORE MIDNIGHT...WITH THE APPROACHING SHORTWAVE TROUGH TRIGGERING ANOTHER ROUND BETWEEN 6-9Z ACROSS WFO MAF. THE 12Z GFS MOS POPS LOOK GOOD FOR SUNDAY...RANGING FROM NEAR 70 AT KBMQ TO NEAR 40 PERCENT AT KSAT. THE UPDATED SPC DAY2 OUTLOOK SHOWS ALL OF CWFA EWX UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS. THIS MATCHES WELL WITH THE LATEST MODEL CONVECTIVE PARAMETERS AND LOCAL SEVERE WEATHER CLIMATOLOGY...SO WILL CONTINUE THE MENTION OF SEVERE IN OUR FORECAST PRODUCTS. ASSUMING THIS EVENT PANS-OUT...WELL RECEIVE MUCH-NEEDED RAIN IN WHAT SHOULD BE THE WETTEST MONTH OF THE YEAR FOR MOST OF SOUTH CENTRAL TEXAS. THE UPPER TROUGH WILL EXIT TO THE EAST SUNDAY EVENING...ALONG WITH CHANCES FOR RAIN. WILL RETAIN SILENT 10S FOR LATER ON IN THE WEEK WHEN THE UPPER RIDGE IS FORECAST TO SHIFT EAST. HOWEVER...THE UPPER RIDGE AXIS IS FORECAST BY BOTH THE LATEST ECMWF AND GFS BE TOO CLOSE TO SOUTH CENTRAL TEXAS TO WARRANT A MENTION OF WX AT THIS POINT...ESPECIALLY CONSIDERING RECENT DRY TREND. && .EWX WATCHES/WARNINGS/ADVISORIES... TX...NONE. &&
Hazardous weather outlook, May 7, 11:45 PM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1145 PM CDT SAT MAY 7 2005 TXZ171>173-183>194-202>209-217>225-228-071010- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 1145 PM CDT SAT MAY 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT. A WEATHER SYSTEM ALOFT FROM COLORADO TO THE BIG BEND OF WEST TEXAS WILL MOVE EAST. THERE IS A CHANCE FOR RAIN...SHOWERS OR THUNDERSTORMS LATER TONIGHT OR IN THE EARLY MORNING HOURS OF SUNDAY. CAUTION IS ADVISED ON ROADS THAT GET WET AND SLIPPERY FROM SCATTERED RAINS. THE CHANCES FOR RAIN ARE EXPECTED TO DECREASE FROM THE WEST SUNDAY AFTERNOON AND EVENING...AS MORE STABLE CONDITIONS DEVELOP OVER THE AREA. NO RAIN IS EXPECTED MONDAY OR TUESDAY WITH WARM EARLY TO MID MAY AFTERNOONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS CENTRAL AND NORTH TEXAS SUNDAY. THIS DISTURBANCE WILL GENERATE AREAS OF RAIN WITH SCATTERED SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS MAY BECOME SEVERE ON SUNDAY. THE PRIMARY THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. CAUTION IS ADVISED ON ROADS THAT GET SLIPPERY FROM RAINS. A RIDGE ALOFT WILL BUILD ACROSS THE REGION LATE SUNDAY AND INTO NEXT WEEK...WITH LITTLE OR NO PRECIPITATION EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ON SUNDAY.
In the hours before
Special weather statement, May 7, 11:34 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1134 PM CDT SAT MAY 7 2005 TXZ171>173-183>194-202>209-217>225-228-080800- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 1134 PM CDT SAT MAY 7 2005 ...CHANCE OF RAIN LATER TONIGHT AND SUNDAY FOR PARTS OF CENTRAL AND SOUTH CENTRAL TEXAS... A WEATHER SYSTEM ALOFT FROM COLORADO TO THE BIG BEND OF WEST TEXAS WILL CONTINUE MOVING EAST THROUGH SUNDAY. AS THIS WEATHER SYSTEM ALOFT GETS CLOSER TO SOUTH CENTRAL TEXAS AND MOVES OVER THE AREA...THERE WILL BE A CHANCE FOR RAIN... SHOWERS OR THUNDERSTORMS LATER TONIGHT OR EARLY SUNDAY MORNING AND DURING PART OF THE DAY ON SUNDAY. CAUTION IS ADVISED ON ROADS THAT GET WET AND SLIPPERY FROM SCATTERED RAINS. SOME OF THE THUNDERSTORMS COULD POTENTIALLY GET STRONG AND CAUSE SOME HAIL...GUSTY WINDS...AND OCCASIONAL LIGHTNING. THE CHANCES FOR RAIN ARE EXPECTED TO DECREASE FROM THE WEST SUNDAY AFTERNOON AND EVENING...AS MORE STABLE CONDITIONS DEVELOP OVER THE AREA. NO RAIN IS EXPECTED MONDAY OR TUESDAY WITH WARM EARLY TO MID MAY AFTERNOONS.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 1:48 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| May 8, 2:50 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 33 min |
| May 8, 3:10 AM CDT | Flash Flood Warning | EWX | Edwards | 3 hr |
| May 8, 4:41 AM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 64 min |
| May 8, 5:36 AM CDT | Severe Thunderstorm Warning | EWX | Llano | 54 min |
| May 8, 6:08 AM CDT | Severe Thunderstorm Warning | EWX | Blanco | 67 min |
| May 8, 6:13 AM CDT | Severe Thunderstorm Warning | EWX | Burnet | 62 min |
| May 8, 6:21 AM CDT | Flash Flood Warning | EWX | Gillespie, Llano | 3 hr |
| May 8, 9:53 AM CDT | Severe Thunderstorm Warning | EWX | Real, Uvalde | 68 min |
| May 8, 10:15 AM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| May 8, 10:37 AM CDT | Flash Flood Warning | EWX | Bandera | 3 hr |
| May 8, 11:15 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina | 46 min |
| May 8, 11:23 AM CDT | Severe Thunderstorm Warning | EWX | Kendall | 67 min |
| May 8, 12:04 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal | 58 min |
| May 8, 2:13 PM CDT | Flash Flood Warning | EWX | DeWitt | 3 hr |
| May 8, 2:27 PM CDT | Flash Flood Warning | EWX | Gonzales | 3 hr |
| May 8, 2:33 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt | 57 min |
| May 8, 2:58 PM CDT | Flash Flood Warning | EWX | Lavaca | 3 hr |
| May 8, 3:49 PM CDT | Severe Thunderstorm Warning | EWX | Zavala | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.